Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 52, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Dec 28, 2010, 2:58 AM EST for 5 counties in Florida. It took effect at Dec 28, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2010, 2:58 AM EST (07:58 UTC)
- In effect from
- Dec 28, 2010, 11:00 AM EST
- Expired
- Dec 28, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005 WWUS82 KMFL 280758 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 258 AM EST TUE DEC 28 2010 ...RED FLAG WARNING IN EFFECT FOR TUESDAY AFTERNOON FOR GLADES, HENDRY AND COLLIER COUNTIES FOR MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR OR MORE HOURS... ...FIRE WEATHER WATCH CANCELLED FOR ALL AREAS... FLZ067-068-071>075-174-280900- /O.CAN.KMFL.FW.A.0041.101228T1600Z-101228T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- 258 AM EST TUE DEC 28 2010 ...FIRE WEATHER WATCH IS CANCELLED... MINIMUM RELATIVE HUMIDITIES WILL DROP TO NEAR 35 PERCENT FOR 2 OR 3 HOURS IN SOME AREAS WHICH IS BELOW CRITERIA TIME RANGES, THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ063-066-069-070-282300- /O.UPG.KMFL.FW.A.0041.101228T1600Z-101228T2300Z/ /O.NEW.KMFL.FW.W.0052.101228T1700Z-101228T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 258 AM EST TUE DEC 28 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... A DRY AIR MASS WILL REMAIN IN PLACE TODAY WITH MAXIMUM TEMPERATURES REACHING THE LOWER TO MID 60S AND WITH DEW POINTS IN THE UPPER 20S TO THE MID 30S, MINIMUM RELATIVE HUMIDITIES WILL DROP TO THE MID 20S TO THE LOWER 30S FOR FOUR OR MORE HOURS ACROSS THE AREA, THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
495 WWUS82 KMFL 281358 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 858 AM EST TUE DEC 28 2010 ...RED FLAG WARNING IN EFFECT FOR TUESDAY AFTERNOON FOR ALL OF SOUTH FLORIDA FOR MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR OR MORE HOURS... FLZ067-068-071>075-168-172>174-282300- /O.EXB.KMFL.FW.W.0052.101228T1600Z-101228T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 858 AM EST TUE DEC 28 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... A VERY DRY AIRMASS JUST ABOVE THE SURFACE WILL MIX DOWN AND PRODUCE MULTIPLE HOURS OF LOW RELATIVE HUMIDITY VALUES ACROSS ALL OF SOUTH FLORIDA THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-069-070-282300- /O.EXT.KMFL.FW.W.0052.101228T1600Z-101228T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 858 AM EST TUE DEC 28 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
241 WWUS82 KMFL 281906 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 206 PM EST TUE DEC 28 2010 ...RED FLAG WARNING IN EFFECT FOR TUESDAY AFTERNOON FOR ALL OF SOUTH FLORIDA FOR MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR OR MORE HOURS... ...FIRE WEATHER WATCH FOR GLADES COUNTY THROUGH WEDNESDAY AFTERNOON FOR MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR OR MORE HOURS... FLZ063-290315- /O.NEW.KMFL.FW.A.0042.101229T1700Z-101229T2300Z/ /O.CON.KMFL.FW.W.0052.000000T0000Z-101228T2300Z/ GLADES- 206 PM EST TUE DEC 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON... A VERY DRY AIRMASS JUST ABOVE THE SURFACE WILL MIX DOWN AND PRODUCE MULTIPLE HOURS OF LOW RELATIVE HUMIDITY VALUES ACROSS ALL OF SOUTH FLORIDA THIS AFTERNOON. THIS DRY AIRMASS WILL LIKELY MODERATE THROUGH THE NIGHT, HOWEVER IT MAY REMAIN DRY ENOUGH ACROSS AREAS NORTH AND WEST OF LAKE OKEECHOBEE TO PRODUCE MULTIPLE HOURS OF SUB 35 PERCENT RH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ066>075-168-172>174-282300- /O.CON.KMFL.FW.W.0052.000000T0000Z-101228T2300Z/ HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 206 PM EST TUE DEC 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
406 WWUS82 KMFL 282314 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 614 PM EST TUE DEC 28 2010 ...FIRE WEATHER WATCH FOR GLADES COUNTY WEDNESDAY AFTERNOON FOR MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR OR MORE HOURS... FLZ063-291100- /O.EXP.KMFL.FW.W.0052.000000T0000Z-101228T2300Z/ /O.CON.KMFL.FW.A.0042.101229T1700Z-101229T2300Z/ GLADES- 614 PM EST TUE DEC 28 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS THIS EVENING AND OVERNIGHT. A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR GLADES COUNTY, FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ066>075-168-172>174-290015- /O.EXP.KMFL.FW.W.0052.000000T0000Z-101228T2300Z/ HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 614 PM EST TUE DEC 28 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES WILL BEGIN TO INCREASE THIS EVENING AND REMAIN ABOVE CRITICAL THRESHOLDS THROUGH WEDNESDAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Dec 28, 12:38 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Dec 28, 12:38 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1238 AM EST TUE DEC 28 2010 .AVIATION...CLR SKIES OVERNIGHT BCMG FEW-SCT040 AFT 14Z. WINDS FAIRLY LIGHT WITH DRAINAGE FLOW OVERNIGHT. SEABREEZES COME INTO PLAY IN THE AFTERNOON FOR ALL TERMINALS. BCMG CLEAR AND LAND BREEZES IN THE EVENING. && DISCUSSION/MARINE...30/KOB AVIATION/RADAR/FIRE...18/GR
Hazardous weather outlook, Dec 27, 6:35 PM EST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 635 PM EST MON DEC 27 2010 FLZ063-066>075-168-172>174-281100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 635 PM EST MON DEC 27 2010 ...FREEZE WARNING ALL AREAS EXCEPT SOUTHEAST/SOUTHWEST COASTS... ...FREEZE WATCH GLADES AND HENDRY COUNTIES WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: FREEZING TEMPERATURES CAN BE EXPECTED ACROSS PALM BEACH, GLADES, HENDRY, AND COLLIER COUNTIES AS WELL AS MAINLAND SECTIONS OF MONROE AND INLAND SECTIONS OF BROWARD AND MIAMI-DADE COUNTIES. WAVES: SEAS TO 8 FEET CAN BE EXPECTED OVER THE OUTER GULF WATERS AND THE ATLANTIC GULF STREAM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FREEZE WARNING IS IN EFFECT FOR MUCH OF SOUTH FLORIDA FOR EARLY TUESDAY MORNING EXCEPT THE FAR SOUTH PORTIONS, AND A FREEZE WATCH IS IN EFFECT FOR GLADES AND HENDRY COUNTIES WEDNESDAY MORNING. SEAS WILL REMAIN ELEVATED IN THE ATLANTIC GULF STREAM TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:08 AM EST | Freeze Warning | MFL | Glades, Hendry, Palm Beach | 28 hr |
| Dec 28, 2:06 PM EST | Fire Weather Watch | MFL | 13 hr | |
| Dec 28, 2:14 PM EST | Frost Advisory | MFL | Broward, Collier | 18 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.